Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes white lines and spots on the back of my throat?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have a sore throat. It came on over the last 12 hours after a few days with some small ulcers . Now, I have white lines and spots at the back of my throat on each side, not on the tonsils. Minor pain to swallow. SLight gland sweeling on onw side.
Posted Tue, 4 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Rakesh Karanwal 43 minutes later
Brief Answer: Throat infection's due to either bacteria or yeast Detailed Answer: Hi there, Thanks for your query. The symptoms indicate that you are suffering from acute infection (bacterial or yeast) of the throat (called Acute Pharyngitis). Spread of the infection to the draining Lymph node (in the neck) has caused the latter to become swollen. It is difficult to differentiate between bacterial and yeast infection without examining your throat. Hence, I recommend the following course of action :- 1. Give your throat swab in the lab for evaluation and identification of the causative organism. 2. Start with a suitable antibiotic such as Ciprofloxacin and, an anti-inflammatory drug , such as ibuprofen. Do gargles with warm saline. These measures will take care of the inflammation, pain and bacterial infection. 3. If bacteria are identified in the throat swab report, continue with treatment as advised, till complete relief occurs. 4. But, if yeast (Candida) is isolated as causative organism, stop Ciprofloxacin and replace it with an anti-fungal drug, such as, Fluconazole- to be taken for 2-3 weeks. 5. Lastly, if you have suffered from herpes simplex infection in the past, sore throat and ulcers would be due to reactivation of herpes virus, lying dormant in the throat nerves. In that event, NO antibiotics or anti-fungal drug would be needed. It will improve with anti-viral drug, such as, acyclovir, along with short course of ibuprofen and gargles. It would however, be advisable to consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor